Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 23, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Nov 21, 2024, 1:41 AM EST for 5 counties in Florida. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2024, 1:41 AM EST (06:41 UTC)
- Expired
- Nov 22, 2024, 4:00 AM EST
- In force
- 26 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
040 WHUS42 KMLB 210641 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 141 AM EST Thu Nov 21 2024 FLZ141-154-159-164-347-447-647-747-220900- /O.CAN.KMLB.RP.S.0037.000000T0000Z-241121T0800Z/ /O.NEW.KMLB.BH.S.0023.241121T0641Z-241122T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 141 AM EST Thu Nov 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward-flowing longshore current is expected to develop at all central Florida Atlantic beaches today, along with a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River, Coastal Saint Lucie, and Coastal Martin counties. * WHEN...Through late tonight. * IMPACTS...The southward-flowing current could pull swimmers into deeper water, making them more susceptible to dangerous rip currents. This will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 21, 1:03 AM EST, 38 minutes earlier. Its key messages:
- Issued at 222 PM EST Wed Nov 20 2024
- High Risk of rip currents with rough surf today
- Cooler and drier air is forecast late week behind the front with temperatures dropping to the 40s.
- Hazardous conditions over the local Atlantic waters and sensitive fire weather conditions are expected late week into and into the weekend
Area forecast discussion, Nov 21, 1:03 AM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
103 AM EST Thu Nov 21 2024
...New AVIATION...
.KEY MESSAGES...
Issued at 222 PM EST Wed Nov 20 2024
- High Risk of rip currents with rough surf today
- Cooler and drier air is forecast late week behind the front with
temperatures dropping to the 40s.
- Hazardous conditions over the local Atlantic waters and
sensitive fire weather conditions are expected late week into
and into the weekend
&&
.UPDATE...
Issued at 1016 PM EST Wed Nov 20 2024
No significant changes to the forecast. Gave a somewhat generous
extension to 20 pct PoPs across the south for showers ahead of
the pre-frontal trough through the evening. Mostly dry conditions
for most of the area, with the last few showers down towards Lake
Okeechobee and the Treasure Coast pushing offshore/south over the
next few hours. The front itself has just reached the doorstop of
East Central Florida, pushing through overnight, and exiting to
the south and east before daybreak. Cool but not yet cold tonight
as lows drop into the 50s for most of the area, ranging from the
L50s well north of I-4 to the U50s from Titusville south to rural
Okeechobee county. From Lake Okeechobee to near Melbourne south,
lows will still be in the 60s, albeit the low 60s.
&&
.PREVIOUS DISCUSSION...
Issued at 222 PM EST Wed Nov 20 2024
Current-Tonight...Mid-level dry air has been a major limiting factor
of precip coverage today, with a few passing showers impacting only
a portion of east central FL this afternoon. A bulk of the moisture
passed near Lake Okeechobee, and will impact Martin County over the
next couple of hours. Additional scattered showers will move
eastward near metro Orlando soon, but this will likely be the end to
any rain chances for the remainder of the day. The approaching cold
front has now cleared past Tallahassee, forcing erosion of cloud
cover as it nears. The remainder of daylight hours will still be
cloudy locally, with gusty south to southwest winds soon to veer
westerly. The frontal boundary is expected to be on the doorstep of
the local area by midnight, quickly shifting winds northwest and
bringing much drier air (PW less than 0.60") as well as cooler
temperatures. North of I-4, lows tonight will drop to the low to mid
50s, but with the front bisecting the local area, southern locations
will still observe temps in the low/mid 60s.
Tomorrow...Dominant high pressure will build in across the Southeast
as the front exits South Florida creating a surge of breezy
northerly winds of 15-20 mph. Even with clear skies returning,
temperatures will struggle to reach 70 degrees across most of the
area, with only the Treasure Coast breaking into the lower 70s.
Tomorrow night will be the first chilly night of the season, with
temperatures dipping into the 40s area wide, even reaching the lower
40s in rural Lake, Volusia and Osceola counties. While wind chill
values won't become a hazardous weather threat, the breezy
conditions will make the feels like temperatures fall into the upper
30s - a clear indication that its time for the Floridian winter
clothes to come out of hibernation.
Friday-Tuesday...(previous) An upper level trough is expected to
move east- southeast over the Southeast US Friday into Saturday
with reinforcing cold air advection resulting in cooler air into
the weekend. Winds will be breezy from the west-northwest Friday
at 12- 18mph with gust to 25-30mph. Winds are expected to veer
north- northeast into Sunday and then onshore from the east into
next week. The dry weather will continue through the forecast
period. Afternoon highs in the upper 60s to mid 70s are forecast
with sunny skies Friday with the mid to upper 60s Saturday.
High pressure is expected to build over the Deep South Saturday and
then shift east over the Southeast US, in addition to the western
Atlantic Sunday into next week. Temperatures will gradually warm as
winds veer onshore into next week with highs in the low to mid 70s
Sunday and the mid 70s to low 80s into next week with sunny skies.
Lows in the upper 30s to near 50 degrees are forecast Friday morning
and through the weekend before increasing into the mid 40s to near
60 degrees into next week. Minimum Wind Chill values are expected to
drop into the mid 30s to mid 40s Friday and Saturday mornings with
the low 40s to low 50s forecast Sunday morning.
&&
.MARINE...
Issued at 222 PM EST Wed Nov 20 2024
Tonight-Tomorrow...Marine conditions will quickly deteriorate
tonight and early tomorrow as an approaching cold front sends a
brisk northerly wind surge across the local Atlantic waters. Winds
reach 20-25 knots initially north of Cape Canaveral just after
sunset this evening, spreading southward to Jupiter Inlet by
sunrise. Seas will build 6-8 ft up to 9 ft in the far offshore
waters north of Sebastian Inlet. A Small Craft Advisory will go into
effect this evening for all marine zones.
Friday-Sunday...Hazardous conditions will retreat to the offshore
waters late Thursday into Friday, with NW winds still at 15-25
knots. Nearshore seas do diminish below 5 ft on Thursday, but the
lingering 6-8 ft swell will continue in the Gulf Stream waters into
the weekend.
&&
.AVIATION...
(06Z TAFs)
Issued at 100 AM EST Thu Nov 21 2024
The cold front continues southward, with brief MVFR CIGs (BKN015)
being observed along it. Have included TEMPO groups for MLB and
the Treasure Coast to account for this. Behind the front, winds
veering northwesterly and increasing, with gusts to around 20kts
area-wide by daybreak. Skies will clear, as dry air moves into the
area. However, winds will remain elevated, with gusts to around
25kts through the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 45 66 43 / 0 0 0 0
MCO 67 48 67 45 / 0 0 0 0
MLB 70 48 68 45 / 0 0 0 0
VRB 73 47 70 46 / 0 0 0 0
LEE 68 46 67 43 / 0 0 0 0
SFB 69 46 67 43 / 0 0 0 0
ORL 69 48 68 45 / 0 0 0 0
FPR 74 47 70 45 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST this morning for AMZ550-552-
555.
Small Craft Advisory until 4 AM EST Saturday for AMZ570-572-575.
&&
UPDATE...Haley
AVIATION...LeahyHazardous weather outlook, Nov 20, 8:20 PM EST, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 820 PM EST Wed Nov 20 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-211100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 820 PM EST Wed Nov 20 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .RIP CURRENT AND SURF IMPACT... A High Risk of life-threatening rip currents, as well as rough surf exists at all central Florida Atlantic beaches. Entering the water is highly discouraged. .WIND AND SEA IMPACT... Boating conditions deteriorate tonight, becoming hazardous as north-northwest winds increase to 15 to 25 knots behind a strong cold front. Seas are forecast to build to 4 to 6 feet nearshore (0-20 nm) and 6 to 8 feet offshore (20-60nm) overnight into Thursday morning. .RIVER FLOOD IMPACT... River levels on the Saint Johns near Astor are forecast to hover near Moderate Flood Stage. Residents and interests along the Saint Johns River should continue to expect prolonged flood impacts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Moderate to High Risk of rip currents are expected at the Florida Atlantic beaches through late week. Boating conditions will remain poor to hazardous behind the front through Friday before improving Saturday. Cooler air is forecast over east central Florida Friday morning and into the weekend. Minimum wind chill values are expected to drop into the mid 30s to mid 40s Friday and Saturday mornings and then increase into the low 40s to mid 50s Sunday morning. Sensitive fire weather conditions are forecast late week and into the weekend. Minimum RH values are expected to drop into the upper 30s to low 40s over the Treasure coast and Okeechobee county with the low to upper 30s to the north on Thursday. Minimum RH values in the mid 30s to low 40s are forecast over all of east central Florida Friday and into the weekend. Additionally, winds will become breezy from the north-northwest at 10 to 15mph with gusts to 25mph Thursday and Friday before weakening into the weekend. Residents and interests along the Saint Johns River near Astor will continue to experience Minor to Moderate flood impacts for the foreseeable future. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Haley/Fehling
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.